Stable ergodicity and julienne quasi-conformality

  • Charles Pugh

    University of California, Berkeley, United States
  • Michael Shub

    University of Toronto, Canada


In this paper we dramatically expand the domain of known stably ergodic, partially hyperbolic dynamical systems. For example, all partially hyperbolic affine diffeomorphisms of compact homogeneous spaces which have the accessibility property are stably ergodic. Our main tools are the new concepts - julienne density point and julienne quasi-conformality of the stable and unstable holonomy maps. Julienne quasi-conformal holonomy maps preserve all julienne density points.

A correction to this paper is available.

Cite this article

Charles Pugh, Michael Shub, Stable ergodicity and julienne quasi-conformality. J. Eur. Math. Soc. 2 (2000), no. 1, pp. 1–52

DOI 10.1007/S100970050013